Alert archive / North Carolina / Flash Flood Warnings in 2009

Flash Flood Warning 35, NWS Raleigh, NC

November 11, 2009Guilford County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Nov 11, 2009, 7:41 AM EST for Guilford County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 11, 2009, 7:41 AM EST (12:41 UTC)
Expired
Nov 11, 2009, 10:24 AM EST
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Guilford County, NC

The radar

The Roanoke radar (KFCX), 111 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 11, 9:00 AM ESTFLASH FLOODGreensboro, NCFLOODING ON NORTH BUFFALO CREEK. WESTOVER AND BATTLEGROUND ROADS BRIEFLY CLOSED AROUND 9 AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 79 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 0.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2009-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2009-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
501 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 111241
FFWRAH
NCC081-111900-
/O.NEW.KRAH.FF.W.0035.091111T1241Z-091111T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
741 AM EST WED NOV 11 2009

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 200 PM EST WEDNESDAY

* AT 730 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN OVER GUILFORD COUNTY. TWO INCHES OF RAIN FELL
  OVERNIGHT IN THE GREENSBORO AREA...AND AN ADDITIONAL 1 TO 2 INCHES
  ARE POSSIBLE THIS MORNING. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE MCLEANSVILLE...HIGH
  POINT AND GREENSBORO.

* VERY HEAVY RAINFALL WILL CAUSE NORTH BUFFALO CREEK TO THREATEN     
  NUMEROUS APARTMENTS IN THE ASHLEY CREEK AREA. LOCATIONS FROM       
  MERRITT DRIVE TO HOLDEN ROAD...PINECROFT ROAD AND HIGHWAY 29 COULD 
  ALSO EXPERIENCE FLOODING. FURTHER DOWNSTREAM...WATER WILL RISE IN  
  AND AROUND LATHAM PARK THREATENING HOMES ALONG LATHAM ROAD. ROADS  
  ALONG THE CREEK FROM WESTOVER TERRACE TO ELM STREET COULD ALSO     
  BECOME THREATENED BY FLOOD WATERS. 

* HEAVY RAINFALL OVER SOUTH GREENSBORO WILL CAUSE WATER TO RISE      
  RAPIDLY ALONG BOTH SOUTH BUFFALO CREEK AND RYAN CREEK. FLOODING OF 
  AREAS IMMEDIATELY ADJACENT TO THE CREEK CAN BE EXPECTED. PARKING   
  LOTS OF SEVERAL BUSINESSES ALONG THE CREEK COULD FLOOD.

* HORSEPEN CREEK JUST NORTHWEST OF GREENSBORO WILL RISE RAPIDLY      
  THREATENING OLD BATTLEGROUND ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING OF CREEKS AND 
STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. DO NOT DRIVE YOUR 
VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY ROADS AND 
INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD THREATENING MOTORISTS. 
WHEN ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

THOSE LIVING IN FLOOD PRONE AREAS OR NEAR FLOODING CREEKS AND STREAM 
SHOULD MOVE TO HIGHER GROUND IMMEDIATELY.

&&

LAT...LON 3624 7955 3624 7954 3592 7956 3593 8004
      3625 8003

$$

13
1 follow-up statement
000 
WGUS72 KRAH 111524
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1024 AM EST WED NOV 11 2009

NCC081-111532-
/O.CAN.KRAH.FF.W.0035.000000T0000Z-091111T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUILFORD NC-
1024 AM EST WED NOV 11 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GUILFORD COUNTY...

HEAVIER RAIN HAS SHIFTED EAST AND RAINFALL RATES OVER GUILFORD 
COUNTY HAVE TAPERED OFF. DRIVERS SHOULD REMAIN ALERT FOR LINGERING 
STANDING WATER ON THE ROAD.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING.

LAT...LON 3624 7955 3624 7954 3592 7956 3593 8004
      3625 8003

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Nov 11, 7:06 AM EST, 35 minutes earlier.

Area forecast discussion, Nov 11, 7:06 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
706 AM EST WED NOV 11 2009

.SYNOPSIS...
A STRONG AND SLOW MOVING SURFACE LOW PRESSURE SYSTEM IS EXPECTED TO
DEVELOP OFF THE SOUTHEAST COAST TODAY...LINGERING JUST OFFSHORE INTO
FRIDAY. AS A RESULT...A PROLONGED PERIOD OF RAIN AND GUSTY NORTHEAST
WINDS WILL AFFECT CENTRAL NORTH CAROLINA THROUGH FRIDAY.

&&

.NEAR TERM /TODAY THROUGH THURSDAY NIGHT/...

...FLOOD WATCH AND WIND ADVISORY IN EFFECT...

THE FLOOD WATCH WILL REMAIN IN PLACE WITH STORM TOTAL RAINFALL OF 3
TO 7 INCHES LIKELY. IN ADDITION...A WIND ADVISORY HAS BEEN ISSUED
FOR THIS EVENING THROUGH THURSDAY NIGHT...WITH GUSTS AS HIGH AS
30-40 MPH.

OVERALL: THE REMNANT LOW CENTER OF IDA IS STILL EXPECTED TO
TRACK ALONG THE FL/GA BORDER AS A SECOND LOW CENTER DEVELOPS OFF
SAVANNAH LATE TODAY. THE MID LEVEL PV MAXIMUM ASSOCIATED WITH IDA
SHIFTS EAST-NORTHEAST TOWARD SOUTHEAST SC TODAY AND THIS ENERGY
ALONG WITH VIGOROUS UPPER DIVERGENCE IN THE ENTRANCE REGION OF THE
140+ KT JET OVER NEW ENGLAND WILL GENERATE RAPID DEEPENING OF THE
SURFACE CYCLONE OFF CHARLESTON BY TONIGHT. MODEL GUIDANCE AGREES
WELL ON THIS LOW DEEPENING 10-12 MB BY THURSDAY MORNING JUST OFF OUR
SOUTHERN COAST THEN HOLDING STEADY-STATE THROUGH THURSDAY NIGHT WITH
A PATH JUST OFF CAPE HATTERAS. IN SHORT... EXPECT CLOUDY SKIES WITH
WIDESPREAD AREAS OF RAIN AND STRONG WINDS ACROSS CENTRAL NC.

REGARDING RAINFALL... RAIN CONTINUES TO BE ENHANCED IN THE MID LEVEL
DEFORMATION ZONE FROM NORTHERN GA THROUGH WESTERN NC/VA AS WELL AS
IN THE CONVECTIVE BAND OVER FL AHEAD OF THE IMPRESSIVE MID LEVEL DRY
SLOT OVER THE NORTHEAST GULF. WITH THE STRENGTHENING LOWS AT THE
SURFACE AND ALOFT AS DEFORMATION RE-FORMS OVER THE EASTERN CAROLINAS
WITH MODEL PROJECTIONS OF INCREASING STRONG 925 MB MOISTURE
TRANSPORT... EXPECT ANOTHER LARGE RAINFALL MAXIMUM TO DEVELOP MAINLY
ALONG/EAST OF HIGHWAY 1. RECENT SIX-HOUR TOTALS IN THE REGION OF
OVER ONE INCH HAVE BEEN COMMON (INCLUDING AT THE RALEIGH NWS
OFFICE)... AND WITH PRECIP WATER EASILY 300% OF NORMAL... A STEADY
PLUME OF 1.8-2.0 INCH PW NOTED UPSTREAM ON GOES DERIVED BLENDED
TOTAL PW PRODUCTS... AND INTENSIFYING FORCING FOR ASCENT...
CONTINUED STEADY MODERATE TO HEAVY RAIN IS A NEAR CERTAINTY. EXPECT
ADDITIONAL AMOUNTS TODAY OVER 1.5 INCHES AREAWIDE WITH NUMEROUS
TOTALS OVER 2 INCHES THROUGH NIGHTFALL. AS THE LOW TRACKS SLOWLY UP
ALONG THE SC AND NC COAST THE LONG ATLANTIC FETCH WILL CONTINUE TO
PUMP HIGH MOISTURE INTO CENTRAL NC THROUGH THURSDAY EVENING... AND
ADDITIONAL AMOUNTS FROM TONIGHT THROUGH THURSDAY NIGHT OF 1-3 INCHES
ARE QUITE REASONABLE AND AGREE WELL WITH THE LATEST MODEL GUIDANCE
AND THEIR TRENDS. EXPECT STORM TOTALS OF 3-7 INCHES. WITH ABUNDANT
LEAF LITTER (LIKELY TO BE EXACERBATED BY THE WINDS STRIPPING THE
TREES) POISED TO CLOG STORM DRAINS... STREET FLOODING AND FLOODING
IN CONSTRUCTION ZONES COULD BE MAJOR.

REGARDING THE WIND... AS THE SURFACE LOW DEEPENS RAPIDLY... THE
RESULTING TIGHTENING MSLP GRADIENT BETWEEN THE LOW AND THE 1032 MB
HIGH CENTERED OVER THE ST LAWRENCE VALLEY SHOULD GENERATE WIDESPREAD
SUSTAINED SURFACE WINDS OF AT LEAST 15-20 MPH. SREF GUIDANCE SHOWS A
70% PROBABILITY OF 10 M WINDS OVER 20 MPH OVER CENTRAL NC TONIGHT
THROUGH THURSDAY... AND STATISTICAL GUIDANCE HAS FOLLOWED THIS
TENDENCY AS WELL. MODELS CONTINUE TO SHOW 925 MB WINDS INCREASING TO
40-50 KTS LATER TODAY AND REMAINING AT LEAST THIS STRONG THROUGH
THURSDAY NIGHT. THE DIFFICULT PART IS DETERMINING HOW MUCH OF THIS
WIND IS GOING TO GET DOWN TO THE SURFACE. WHILE THE LOWEST ONE-HALF
KM SHOULD REMAIN WELL-MIXED WITH NO STABLE INVERSION... GIVEN THE
DEEP LIFT... MECHANISMS FOR FORCING THESE STRONG WINDS GROUND-WARD
WILL BE LACKING. HOWEVER EVEN IF FREQUENT GUSTS ONLY GET UP TO 30-35
MPH... THE SATURATED SOIL WILL MEAN WEAKENED ROOT SYSTEMS AND WEAK
SUPPORT FOR POWER POLES WHICH MAY LEAD TO TREES AND POWER LINES
BEING DOWNED AT LOWER WIND SPEEDS THAN IS TYPICAL. WILL GO AHEAD
WITH A WIND ADVISORY FOR ALL OF CENTRAL NC EFFECTIVE FROM THIS
EVENING THROUGH THURSDAY NIGHT.

FINALLY... EXPECT TEMPS TO RISE VERY LITTLE IF AT ALL TODAY...
HOLDING FROM THE LOWER 50S NORTHWEST TO LOWER 60S SOUTHEAST THIS
MORNING BEFORE FALLING SLIGHTLY LATER TODAY. THE DIURNAL TEMP CHANGE
THROUGH THURSDAY LOOKS ANOMALOUSLY LOW... WITH LOWS TONIGHT IN THE
UPPER 40S TO MID 50S... HIGHS THURSDAY AROUND 50 TO THE UPPER 50S...
AND LOWS THURSDAY NIGHT IN THE MID 40S TO MID 50S AS SOME COOLER AIR
STARTS TO GET PULLED INTO THE NORTHWEST PIEDMONT. -GIH

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
AS OF 330 AM WEDNESDAY...

FRIDAY:
VIRTUALLY ALL FORECAST MODELS ARE IN FAIRLY GOOD AGREEMENT IN
SHOWING THE 995-1000 MB VERTICALLY STACKED LOW REMAINING JUST
OFFSHORE THE CAROLINAS AT 12Z FRI...MOVING SLOWLY EASTWARD AND
WEAKENING SLIGHTLY DURING THE DAY. FCST SOUNDINGS CONTINUE TO SHOW
BRISK N/NE FLOW AND SATURATION IN THE LOWER LEVELS ACROSS MOST OF
THE AREA DURING THE DAY FRIDAY IN ASSOC/W CONTINUED WRAP AROUND
MOISTURE. AS A RESULT...EXPECT TO SEE MOSTLY CLOUDY OR OVERCAST
CONDITIONS IN THE EASTERN HALF OF THE AREA ON FRI...WITH *PERHAPS*
SOME CLEARING (PARTLY TO MOSTLY CLOUDY SKIES) IN THE FAR WESTERN
PIEDMONT BY THE AFT/EVE HOURS AS AN UPPER LEVEL RIDGE BUILDS
EASTWARD INTO THE SOUTHERN APPALACHIANS BY 00Z SAT AND SYNOPTIC
SUBSIDENCE BEGINS INCREASING. W/REGARD TO PRECIP...WILL KEEP CHANCE
(30-40%) POPS IN THE EASTERN HALF OF THE AREA WHERE THE WRAP-AROUND
MOISTURE / DEPTH OF SATURATION IS ANTICIPATED TO BE GREATER...ENOUGH
TO SUPPORT A CHANCE OF LIGHT RAIN OR DRIZZLE. THERE WILL LIKELY BE A
RATHER DISTINCT BACK EDGE TO THE PRECIPITATION SHIELD...WHICH SHOULD
MOVE EASTWARD TOWARD THE COAST DURING THE DAY AS THE LOW SLOWLY
MOVES FURTHER OFFSHORE. WILL KEEP POPS AT SLIGHT CHANCE (20%) IN THE
WESTERN PIEDMONT FRI MORNING...WITH NO CHANCE WEST OF THE TRIANGLE
FRI AFTERNOON. IN FACT...ANY CHANCE OF LIGHT RAIN/DRIZZLE MAY WELL
REMAIN EAST OF I-95 BY 18Z FRI. FCST SOUNDINGS CONTINUE TO SHOW
25-35 KT N/NE FLOW IN THE LOWER LEVELS ON FRIDAY DUE TO A TIGHT
PRESSURE GRADIENT...WEAKEST IN THE WEST AND STRONGEST IN THE EAST.
ALTHOUGH HOW WELL MIXED WE WILL BE IN THE LOWEST 2 KFT IS DIFFICULT
TO ASCERTAIN...FEEL THAT THE STRENGTH OF THE FLOW WARRANTS
MENTIONING BREEZY CONDITIONS IN THE FORECAST...WITH 20 MPH
SUSTAINED GUSTING UP TO 30-35 MPH IN THE EAST...AND 10-20 MPH
SUSTAINED WITH GUSTS UP TO 25-30 MPH IN THE WEST. EXPECT HIGH TEMPS
TO RANGE FROM 55F IN THE NORTHEAST PORTION OF THE AREA TO THE UPPER
50S TO PERHAPS LOWER 60S IN THE FAR WEST/SW PORTION OF THE AREA
WHERE SOME SUN MAY PEAK OUT IN THE AFTERNOON.

FRIDAY NIGHT:
AN UPPER LEVEL RIDGE WILL CONTINUE BUILDING EASTWARD TOWARD/INTO
CENTRAL NC FRI NIGHT...HELPING TO PUSH THE VERTICALLY STACKED LOW
FURTHER OFFSHORE OF THE CAROLINA/SOUTHEAST COAST. EXPECT TO SEE SOME
CLEARING IN THE WESTERN PIEDMONT BY 12Z SAT MORNING...ALTHOUGH
MOSTLY CLOUDY TO OVERCAST CONDITIONS ASSOC/W SHALLOW STRATUS MAY
CONTINUE TO PERSIST IN THE COASTAL PLAIN THROUGH 12Z. A NORTHEAST
BREEZE WILL CONTINUE THROUGH THE OVERNIGHT HOURS...WEAKEST IN THE
WESTERN PIEDMONT WHERE THE GRADIENT SHOULD FINALLY BEGIN TO SLACKEN.
THERE DOES NOT APPEAR TO BE SUFFICIENT LIFT NOR A SUFFICIENT DEPTH
OF SATURATION TO WARRANT A CONTINUATION OF POPS AFTER MIDNIGHT FRI
NIGHT. AS A RESULT...WILL KEEP A SLIGHT CHANCE OF DRIZZLE UP UNTIL
MIDNIGHT...WITH DRY CONDITIONS THEREAFTER. EXPECT FAIRLY UNIFORM LOW
TEMPS IN THE UPPER 40S TO LOWER 50S...OR 49-52F. -VINCENT

&&

.LONG TERM /SATURDAY THROUGH TUESDAY NIGHT/...
AS OF 400 AM WEDNESDAY...

...PLEASANT CONDITIONS WILL RETURN TO CENTRAL NC THIS WEEKEND...

SATURDAY THROUGH SUNDAY NIGHT:
BOTH THE GFS/ECMWF SHOW AN UPPER LEVEL RIDGE BUILDING OVER THE
CAROLINAS IN THIS TIME PERIOD...WITH WEAK HIGH PRESSURE AT THE
SURFACE. EXPECT ANY REMAINING CLOUD COVER IN THE EAST ON SAT MORNING
TO CLEAR OUT BY THE AFTERNOON AS SYNOPTIC SUBSIDENCE TAKES HOLD AND
LOW LEVEL FLOW BEGINS TO BACK TO THE N/NW. MOSTLY CLEAR SKIES ARE
ANTICIPATED SAT AFTERNOON THROUGH SUN NIGHT. A BLEND OF GFS/ECMWF
THICKNESSES INDICATES A WARMING TREND OVER THE WEEKEND...WITH HIGHS
REBOUNDING TO THE MID/UPPER 60S (NE) TO LOWER 70S (W/SW) ON SAT...
AND LOWER TO PERHAPS MID 70S ON SUN. LOWS IN THE MID/UPPER 40S ON
SUN/MON MORNINGS.

MONDAY THROUGH MONDAY NIGHT:
BOTH THE GFS/ECMWF SHOW THE UPPER LEVEL RIDGE PERSISTING OVER THE
CAROLINAS ON MON...WITH RELATIVELY STRONG (1030MB) SFC HIGH
PRESSURE DEVELOPING OVER THE GREAT LAKES AND MOVING INTO THE
NORTHERN MID-ATLANTIC. THIS STRENGTHENING SFC HIGH SHOULD HELP PUSH
A DRY BACKDOOR COLD FRONT SOUTHWARD THROUGH THE AREA MON MORNING. AS
A RESULT...ALTHOUGH MOSTLY SUNNY SKIES SHOULD PERSIST ON MON...
THICKNESSES ARE EXPECTED TO DROP BEHIND THE BACKDOOR FRONT...AND
HIGH TEMPS WILL ACCORDINGLY FALL...INTO THE MID/UPPER 60S. A LOW
PRESSURE SYSTEM IS ANTICIPATED TO DEVELOP IN THE CENTRAL CONUS
DURING THE DAY MON...WITH A COLD FRONT APPROACHING THE TN VALLEY BY
12Z TUE. BOTH LONG TERM MODELS HINT AT THE POSSIBILITY OF SOME LIGHT
UPSLOPE PRECIP ALONG THE CAROLINA FOOTHILLS/MOUNTAINS...HOWEVER...
CENTRAL NC IS EXPECTED TO REMAIN DRY. LOWS MON NIGHT IN THE MID 40S.

TUESDAY THROUGH TUESDAY NIGHT:
THE UPPER LEVEL RIDGE IS PROGGED TO SHIFT OFFSHORE ON TUE AS AN
UPPER LOW DEVELOPS OVER THE CENTRAL CONUS AND MOVES TOWARD THE OH
VALLEY TUE NIGHT. SFC HIGH PRESSURE IS EXPECTED TO BE CENTERED IN
THE NORTHERN MID-ATLANTIC OR JUST OFF THE MID-ATLANTIC COAST ON
TUE...WITH A SFC RIDGE AXIS EXTENDING SW INTO THE CAROLINAS. LARGE
SCALE ASCENT SHOULD BEGIN TO INCREASE ACROSS THE AREA IN THIS TIME
FRAME IN ASSOC/W THE UPPER LOW WEST OF THE MOUNTAINS...PARTICULARLY
BY TUE NIGHT BASED ON THE LATEST 00Z LONG TERM MODEL RUNS. LIGHT
UPSLOPE PRECIPITATION MAY BE PRESENT DURING THE DAY TUE IN THE
FOOTHILLS/MOUNTAINS IN ASSOC/W LOW LEVEL SOUTHEAST FLOW...HOWEVER...
CENTRAL NC MAY WELL REMAIN DRY UNTIL LATE TUE NIGHT AND WED WHEN THE
UPPER LOW IS PROGGED TO MOVE INTO THE OH VALLEY...AND A SFC COLD
FRONT APPROACHES FROM THE WEST. AT THIS TIME...DUE TO GENERAL
UNCERTAINTY IN THIS TIME RANGE...WILL KEEP THE FCST DRY ON
TUE...WITH A SLIGHT CHANCE OF SHOWERS TUE NIGHT IN ASSOC/W THE
APPROACHING FRONT AND THE UPPER LOW OVER THE OH VALLEY. IT APPEARS
THE BEST SHOT FOR RAIN ASSOC/W THIS SYSTEM MAY HOLD OFF UNTIL WED.
HIGHS TUE IN THE LOWER/MID 60S WITH INCREASING CLOUD COVER AND
MOSTLY CLOUDY SKIES BY TUE EVENING. -VINCENT

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
AS OF 700 AM WEDNESDAY...

OVERVIEW:
POOR AVIATION CONDITIONS WITH RAIN (IFR/MVFR CEILINGS/VISBYS) AND
STRONG/GUSTY NORTHEAST WINDS WILL BE PRESENT ACROSS CENTRAL NC
TODAY...CONTINUING INTO FRIDAY.

A STRONG LOW PRESSURE SYSTEM WILL DEVELOP JUST OFFSHORE THE CAROLINA
COAST LATER TODAY AND PERSIST THERE THROUGH FRIDAY. THIS UNUSUAL
STORM SYSTEM WILL MAINTAIN RAIN...IFR/MVFR CONDITIONS AND STRONG
GUSTY NORTHEAST WINDS ACROSS THE REGION TODAY AND THURSDAY...WITH
ONLY A SLOW IMPROVEMENT FROM THE WEST BEGINNING ON FRIDAY. VFR
CONDITIONS ARE EXPECTED TO RETURN BY SATURDAY AS THE COASTAL LOW
FINALLY MOVES FURTHER OFFSHORE.

24-HOUR TAF DETAILS:
A DEVELOPING LOW PRESSURE SYSTEM ALONG THE CAROLINA COAST WILL
RESULT IN WIDESPREAD MODERATE TO HEAVY RAIN AND STRONG WINDS
THROUGHOUT THE TAF PERIOD. CEILINGS/VISBYS ARE EXPECTED TO REMAIN
IFR OR IFR/MVFR EVERYWHERE. NORTHEASTERLY SURFACE WINDS WILL BECOME
SUSTAINED NEAR 20 KNOTS WITH GUSTS TO 30 KNOTS BY LATE MORNING...
FURTHER INCREASING THIS AFTERNOON AS THE PRESSURE GRADIENT OVER THE
CAROLINAS TIGHTENS BETWEEN STRONG HIGH PRESSURE OVER THE GREAT LAKES
AND THE DEEPENING COASTAL LOW. FCST SOUNDINGS ARE ACTUALLY SHOWING
40-50 KT NORTHEASTERLY FLOW AS LOW AS 1000-2000 FT AGL LATER THIS
AFTERNOON THROUGH TONIGHT. AT THIS TIME WE ARE STILL UNCERTAIN
W/REGARD TO THE AMOUNT OF MIXING THAT WILL OCCUR IN THE LOWEST 2000
FT...HOWEVER...IT GOES WITHOUT SAYING THAT THERE WILL BE A POTENTIAL
FOR SUSTAINED NORTHEAST WINDS OF 20-30 KNOTS WITH GUSTS UP TO 40
KNOTS. GIVEN THE STRENGTH OF SURFACE WINDS...DO NOT EXPECT LLWS
CRITERIA TO BE MET. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR NCZ007>011-
024>028-041>043-077-078-088-089.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR NCZ021>023-
038>040-073>076-083>086

&&

SYNOPSIS...VINCENT
NEAR TERM...HARTFIELD
SHORT TERM...VINCENT
LONG TERM...VINCENT
AVIATION...VINCENT
Hazardous weather outlook, Nov 11, 4:18 AM EST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
418 AM EST WED NOV 11 2009

NCZ007>011-024>028-041>043-077-078-088-089-120930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-CUMBERLAND-SAMPSON-
418 AM EST WED NOV 11 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

NCZ021>023-038>040-073>076-083>086-120930-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-CHATHAM-STANLY-
MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND-HOKE-
418 AM EST WED NOV 11 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 3:37 AM ESTWind AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more50 hr
Nov 11, 8:14 AM ESTAreal Flood AdvisoryRAHDurham, Orange, Wake6 hr
Nov 11, 8:28 AM ESTAreal Flood AdvisoryRAHAnson, Cumberland, Hoke, Moore, Richmond, Scotland6 hr
Nov 11, 9:11 AM ESTAreal Flood AdvisoryRAHChatham, Harnett, Johnston, Lee, Randolph, Sampson6 hr
Nov 11, 12:45 PM ESTRiver Flood WarningRAHJohnston30 hr
Nov 11, 12:45 PM ESTRiver Flood WarningRAHJohnston50 hr

Nearby

Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.